Mills' ratio: Monotonicity patterns and functional inequalities

Research output: Contribution to journalArticle

43 Citations (Scopus)

Abstract

In this paper we study the monotonicity properties of some functions involving the Mills' ratio of the standard normal law. From these we deduce some new functional inequalities involving the Mills' ratio, and we show that the Mills' ratio is strictly completely monotonic. At the end of this paper we present some Turán-type inequalities for Mills' ratio.

Original languageEnglish
Pages (from-to)1362-1370
Number of pages9
JournalJournal of Mathematical Analysis and Applications
Volume340
Issue number2
DOIs
Publication statusPublished - Apr 15 2008

Fingerprint

Functional Inequalities
Monotonicity
Monotonic
Deduce
Strictly

Keywords

  • Complete monotonicity
  • Functional inequality
  • Mills' ratio
  • Monotone form of l'Hospital's rule
  • Normal distribution
  • Schwarz's inequality
  • Turán-type inequality

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this

Mills' ratio : Monotonicity patterns and functional inequalities. / Baricz, A.

In: Journal of Mathematical Analysis and Applications, Vol. 340, No. 2, 15.04.2008, p. 1362-1370.

Research output: Contribution to journalArticle

@article{42b0b49756084f1cb4ad87ba5a2f557b,
title = "Mills' ratio: Monotonicity patterns and functional inequalities",
abstract = "In this paper we study the monotonicity properties of some functions involving the Mills' ratio of the standard normal law. From these we deduce some new functional inequalities involving the Mills' ratio, and we show that the Mills' ratio is strictly completely monotonic. At the end of this paper we present some Tur{\'a}n-type inequalities for Mills' ratio.",
keywords = "Complete monotonicity, Functional inequality, Mills' ratio, Monotone form of l'Hospital's rule, Normal distribution, Schwarz's inequality, Tur{\'a}n-type inequality",
author = "A. Baricz",
year = "2008",
month = "4",
day = "15",
doi = "10.1016/j.jmaa.2007.09.063",
language = "English",
volume = "340",
pages = "1362--1370",
journal = "Journal of Mathematical Analysis and Applications",
issn = "0022-247X",
publisher = "Academic Press Inc.",
number = "2",

}

TY - JOUR

T1 - Mills' ratio

T2 - Monotonicity patterns and functional inequalities

AU - Baricz, A.

PY - 2008/4/15

Y1 - 2008/4/15

N2 - In this paper we study the monotonicity properties of some functions involving the Mills' ratio of the standard normal law. From these we deduce some new functional inequalities involving the Mills' ratio, and we show that the Mills' ratio is strictly completely monotonic. At the end of this paper we present some Turán-type inequalities for Mills' ratio.

AB - In this paper we study the monotonicity properties of some functions involving the Mills' ratio of the standard normal law. From these we deduce some new functional inequalities involving the Mills' ratio, and we show that the Mills' ratio is strictly completely monotonic. At the end of this paper we present some Turán-type inequalities for Mills' ratio.

KW - Complete monotonicity

KW - Functional inequality

KW - Mills' ratio

KW - Monotone form of l'Hospital's rule

KW - Normal distribution

KW - Schwarz's inequality

KW - Turán-type inequality

UR - http://www.scopus.com/inward/record.url?scp=38049029150&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=38049029150&partnerID=8YFLogxK

U2 - 10.1016/j.jmaa.2007.09.063

DO - 10.1016/j.jmaa.2007.09.063

M3 - Article

AN - SCOPUS:38049029150

VL - 340

SP - 1362

EP - 1370

JO - Journal of Mathematical Analysis and Applications

JF - Journal of Mathematical Analysis and Applications

SN - 0022-247X

IS - 2

ER -